Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 
 

 

On $ \pi \sb{3}$ of a finite $ H$-space


Authors: J. R. Hubbuck and R. Kane
Journal: Trans. Amer. Math. Soc. 213 (1975), 99-105
MSC: Primary 55D45
DOI: https://doi.org/10.1090/S0002-9947-1975-0397724-1
MathSciNet review: 0397724
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: The third homotopy group of a finite H-space is shown to have no torsion.


References [Enhancements On Off] (What's this?)

  • [1] W. Browder, Torsion in H-spaces, Ann. of Math. (2) 74 (1961), 24-51. MR 23 #A2201. MR 0124891 (23:A2201)
  • [2] -, On differential Hopf algebras, Trans. Amer. Math. Soc. 107 (1963), 153-176. MR 26 #3061. MR 0145530 (26:3061)
  • [3] W. Browder and E. Thomas, On the projective plane of an H-space, Illinois J. Math. 7 (1963), 492-502. MR 27 #1955. MR 0151974 (27:1955)
  • [4] A. Clark, On $ {\pi _3}$ of finite dimensional H-spaces, Ann. of Math. (2) 78 (1963), 193-196. MR 27 #1956. MR 0151975 (27:1956)
  • [5] J. R. Hubbuck, Simply connected H-spaces of rank 2 with 2-torsion, Quart. J. Math. Oxford Ser. (3) 26 (1975), 169-177. MR 0394645 (52:15446)
  • [6] J. W. Milnor and J. C. Moore, On the structure of Hopf algebras, Ann. of Math. (2) 81 (1965), 211-264. MR 30 #4259. MR 0174052 (30:4259)
  • [7] R. Kane, On loop spaces without p-torsion, Pacific J. Math. (to appear). MR 0383396 (52:4277)
  • [8] -, Primitivity and finite H-spaces, Quart. J. Math. (to appear).
  • [9] J. Lin, H-spaces with finitely generated cohomology algebras, Thesis, Princeton University, Princeton, N. J., 1974. MR 0367993 (51:4235)
  • [10] N. Steenrod and D. Epstein, Cohomology operations, Ann. of Math. Studies, no. 50, Princeton Univ. Press, Princeton, N. J., 1962. MR 26 #3056. MR 0145525 (26:3056)
  • [11] A. Zabrodsky, Secondary cohomology operations in the module of indecomposables, Algebraic Topology Conference, Aarhus, 1970. MR 0370570 (51:6797)
  • [12] -, On sphere extensions of classical Lie groups, Proc. Sympos. Pure Math., vol. 22, Amer. Math. Soc., Providence, R. I., 1971, pp. 279-283. MR 47 #5869. MR 0317322 (47:5869)
  • [13] -, Secondary operations in the cohomology of H-spaces, Illinois J. Math. 15 (1971), 648-655. MR 48 #1234. MR 0322873 (48:1234)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 55D45

Retrieve articles in all journals with MSC: 55D45


Additional Information

DOI: https://doi.org/10.1090/S0002-9947-1975-0397724-1
Keywords: Finite H-space, homotopy groups, Steenrod algebra, secondary cohomology operations
Article copyright: © Copyright 1975 American Mathematical Society

American Mathematical Society